MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035476200
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure of the aneurysm embolization case, the operator used coil to frame and microcatheter to support.After introducing the coil from introducing sheath to go into the microcatheter, the operator checked under x-ray for the coil stretched and decided to withdraw the coil.While retracting the coil (subject device) from the hub of microcatheter, it got pre detached.The physician replaced it with a new device, and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
It was reported that during the procedure of the aneurysm embolization case, the operator used coil to frame and microcatheter to support.After introducing the coil from introducing sheath to go into the microcatheter, the operator checked under x-ray for the coil stretched and decided to withdraw the coil.While retracting the coil (subject device) from the hub of microcatheter, it got pre detached.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection indicated that the main coil was not retuned.The main coil was electrolytically detached.The coil delivery wire was kinked/bent and it was damaged.Functional test: not required.The reported defect was confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The damage noted to the device would be indicative of the as reported defect.The as reported/as analyzed main coil prematurely detached/separated inside patient as reported main coil stretched and as analyzed main coil kinked bent will be assigned procedural factors as the defect appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.It can be presumed that the delivery wire was damaged during the procedure as force may have been applied when the friction was felt.Because this defect appears to be associated with handling of the product or portion of the product during the procedure/upon removal of the product from the packaging/preparation of the product prior to use, a probable cause of handling damage will be assigned to the as analyzed coil delivery wire kinked/bent.

Brand Name
TARGET 360 SOFT 6MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10848350
Report Number3008881809-2020-00347
Device Sequence Number19636121
Product Code HCG
UDI-Device Identifier04546540676542
UDI-Public04546540676542
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2023
Device Model NumberM0035476200
Device Catalogue NumberM0035476200
Device Lot Number22213502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON-10 MICRO CATHETER (MEDTRONIC); ECHELON-10 MICRO CATHETER (MEDTRONIC)
Patient Age71 YR
Patient Weight70